Advertisement

Is bleeding a complication of taking a novel anticoagulant?

Douglas E. Severance, MD
Family Medicine
If you are taking warfarin for atrial fibrillation (also called A Fib), a common heart rhythm problem, your doctor may have warned you about bleeding problems. With warfarin, vitamin K can help reverses bleeding problems. Bleeding can also occur with novel anticoagulants. However, with a novel anticoagulant, there is no reversing agent available. If you notice that you are bleeding more than usual, contact your doctor or go to an emergency room. Even without a specific substance to reverse the actions of the novel anticoagulant, your doctor may still be able to help stop the bleeding.

Continue Learning about Anticoagulant

What are side effects of anticoagulants?
Intermountain HealthcareIntermountain Healthcare
Normal side effects of anticoagulants can include: Bruising Prolonged bleeding from small cuts ...
More Answers
What drugs may interact with anticoagulants?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
The following drugs may interact with anticoagulant drugs, leading to side effects: antiplatelet...
More Answers
When should I call the doctor while on anticoagulant injections?
Intermountain HealthcareIntermountain Healthcare
Call the doctor if you notice these symptoms while taking anticoagulant injections:     • excessiv...
More Answers
What are anticoagulants?
HealthyWomenHealthyWomen
Anticoagulants, known by brand names including Coumadin, Jantoven and a new drug called Pradaxa, pro...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.